Alert archive / Kansas / Winter Weather Advisories in 2020

Winter Weather Advisory 21, NWS Dodge City, KS

December 28, 202022 counties in Kansas

NWS Dodge City, KS issued this winter weather advisory at Dec 28, 2020, 3:43 AM CST for 22 counties in Kansas. It took effect at Dec 29, 2020, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2020, 3:43 AM CST (09:43 UTC)
In effect from
Dec 29, 2020, 3:00 AM CST
Expired
Dec 29, 2020, 11:52 AM CST
In force
9 hr
Issued by
NWS Dodge City, KS
All 22 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 12 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2020-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2020-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WWUS43 KDDC 280943
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
343 AM CST Mon Dec 28 2020

KSZ030-031-045-046-282200-
/O.NEW.KDDC.WW.Y.0021.201229T0900Z-201229T2100Z/
Trego-Ellis-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
and La Crosse
343 AM CST Mon Dec 28 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST
TUESDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to one inch and ice accumulations of up to one tenth of 
  an inch.

* WHERE...Trego, Ellis, Ness and Rush Counties.

* WHEN...From 3 AM to 3 PM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Winter Weather Advisory means that periods of snow...sleet...or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities...and use caution while
driving.

&&

$$

KSZ064>066-076>081-085>090-282200-
/O.NEW.KDDC.WW.Y.0021.201229T0900Z-201229T1800Z/
Hodgeman-Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-
Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Hugoton,
Liberal, Meade, Plains City, Fowler, Ashland, Minneola, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
343 AM CST Mon Dec 28 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

* WHAT...Freezing rain. Total ice accumulation around one tenth of
  an inch.

* WHERE...Portions of south central and southwest Kansas east of a
  line from Liberal to Cimarron to Jetmore.

* WHEN...From 3 AM to noon CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Winter Weather Advisory means that periods of snow...sleet...or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities...and use caution while
driving.

&&

$$
5 follow-up statements
546 
WWUS43 KDDC 281535
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
935 AM CST Mon Dec 28 2020

...Freezing Rain, Sleet and Snow Expected...

KSZ030-031-045-046-291200-
/O.CON.KDDC.WW.Y.0021.201229T0900Z-201229T2100Z/
Trego-Ellis-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
and La Crosse
935 AM CST Mon Dec 28 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM
CST TUESDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to one inch and ice accumulations of up to one tenth of 
  an inch.

* WHERE...Trego, Ellis, Ness and Rush Counties.

* WHEN...From 3 AM to 3 PM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the Tuesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ064>066-076>081-085>090-291200-
/O.CON.KDDC.WW.Y.0021.201229T0900Z-201229T1800Z/
Hodgeman-Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-
Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Hugoton,
Liberal, Meade, Plains City, Fowler, Ashland, Minneola, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
935 AM CST Mon Dec 28 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON
CST TUESDAY...

* WHAT...Freezing rain. Total ice accumulation of one tenth to two
  tenths of an inch. Isolated ice accumulations as high as one
  quarter inch are possible. Freezing rain is expected to change
  to rain after noon Tuesday. 

* WHERE...Portions of south central and southwest Kansas east of 
  a line from Liberal to Cimarron to Jetmore.

* WHEN...From 3 AM to noon CST Tuesday.

* IMPACTS...Plan on slippery road conditions. Ice accumulation is
  most likely on elevated surfaces such as trees, power lines and
  automobiles. Bridges and overpasses, and sidewalks, will
  accumulate ice more efficiently. Slow down and allow extra time
  to reach your destination Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Turner
353 
WWUS43 KDDC 282309
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
509 PM CST Mon Dec 28 2020

...Freezing Rain, Sleet and Snow Expected...

KSZ044-063-075-291415-
/O.EXA.KDDC.WW.Y.0021.201229T0900Z-201229T1800Z/
Lane-Finney-Grant-
Including the cities of Dighton, Garden City, and Ulysses
509 PM CST Mon Dec 28 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

The National Weather Service in Dodge City has issued a Winter
Weather Advisory for freezing rain, which is in effect from 3 AM 
to noon CST Tuesday. 

* WHAT...Freezing rain. Total ice accumulation of five hundredths 
  to one tenth of an inch. Freezing rain is expected to change to 
  rain after noon Tuesday. 

* WHERE...Portions of south central and southwest Kansas east of a
  line from Hugoton to Garden City to Dighton. 

* WHEN...From 3 AM to noon CST Tuesday.

* IMPACTS...Plan on slippery road conditions. Ice accumulation 
  is most likely on elevated surfaces such as trees, power lines 
  and automobiles. Bridges and overpasses, and sidewalks, will 
  accumulate ice more efficiently. Slow down and allow extra 
  time to reach your destination Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-031-045-046-291415-
/O.CON.KDDC.WW.Y.0021.201229T0900Z-201229T2100Z/
Trego-Ellis-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
and La Crosse
509 PM CST Mon Dec 28 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM
CST TUESDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to one inch and ice accumulations of up to one tenth of 
  an inch. 

* WHERE...Trego, Ellis, Ness and Rush Counties.

* WHEN...From 3 AM to 3 PM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions will impact the Tuesday morning commute. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ064>066-076>081-085>090-291415-
/O.CON.KDDC.WW.Y.0021.201229T0900Z-201229T1800Z/
Hodgeman-Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-
Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Hugoton,
Liberal, Meade, Plains City, Fowler, Ashland, Minneola, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
509 PM CST Mon Dec 28 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON
CST TUESDAY...

* WHAT...Freezing rain. Total ice accumulation of one tenth to 
  two tenths of an inch. Isolated ice accumulations as high as 
  one quarter inch are possible. Freezing rain is expected to 
  change to rain after noon Tuesday. 

* WHERE...Portions of south central and southwest Kansas east of a
  line from Hugoton to Garden City to Dighton. 

* WHEN...From 3 AM to noon CST Tuesday.

* IMPACTS...Plan on slippery road conditions. Ice accumulation 
  is most likely on elevated surfaces such as trees, power lines 
  and automobiles. Bridges and overpasses, and sidewalks, will 
  accumulate ice more efficiently. Slow down and allow extra 
  time to reach your destination Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

TATRO

$$
227 
WWUS43 KDDC 291152
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
552 AM CST Tue Dec 29 2020

KSZ044-063>066-075>081-085>090-291800-
/O.CON.KDDC.WW.Y.0021.000000T0000Z-201229T1800Z/
Lane-Finney-Hodgeman-Pawnee-Stafford-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Pratt-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Dighton, Garden City, Jetmore, Hanston, 
Larned, St. John, Stafford, Macksville, Ulysses, Sublette, 
Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, 
Greensburg, Haviland, Pratt, Hugoton, Liberal, Meade, 
Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
552 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Freezing rain. Total ice accumulation of around one tenth
  of an inch. Freezing rain is expected to change to rain before
  ending around midday.

* WHERE...Portions of south central and southwest Kansas east of 
  a line from Hugoton to Garden City to Dighton.

* WHEN...Until noon CST Today.

* IMPACTS...Plan on slippery road conditions. Ice accumulation is
  most likely on elevated surfaces such as trees, power lines and
  automobiles. Bridges and overpasses, and sidewalks, will
  accumulate ice more efficiently. Slow down and allow extra time
  to reach your destination Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-031-045-046-292100-
/O.CON.KDDC.WW.Y.0021.000000T0000Z-201229T2100Z/
Trego-Ellis-Ness-Rush-
Including the cities of Wakeeney, Pfeifer, Hays, Ness City, 
and La Crosse
552 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Mixed precipitation expected. Total snow and sleet accumulations
  of up to one inch and ice accumulations of up to one tenth of 
  an inch.

* WHERE...Trego, Ellis, Ness and Rush Counties.

* WHEN...Until 3 PM CST This Afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the Tuesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
763 
WWUS43 KDDC 291715
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1115 AM CST Tue Dec 29 2020


KSZ044-063-064-075>081-085>090-291815-
/O.CAN.KDDC.WW.Y.0021.000000T0000Z-201229T1800Z/
Lane-Finney-Hodgeman-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-
Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Dighton, Garden City, Jetmore, Hanston, 
Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Greensburg, Haviland, Pratt, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
1115 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Temperatures have climbed above freezing in the areas still
receiving precipitation and for other areas the precipitation has
ended.

$$

KSZ030-031-045-291815-
/O.CAN.KDDC.WW.Y.0021.000000T0000Z-201229T2100Z/
Trego-Ellis-Ness-
Including the cities of Wakeeney, Pfeifer, Hays, and Ness City
1115 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Precipitation has ended so the advisory has been cancelled.

$$

KSZ046-291930-
/O.CON.KDDC.WW.Y.0021.000000T0000Z-201229T2100Z/
Rush-
Including the city of La Crosse
1115 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Freezing rain and rain will gradually change to all rain
  early this afternoon before ending. Ice accumulations of a tenth
  of an inch are expected.

* WHERE...Rush county.

* WHEN...Until 3 PM CST This Afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions will impact the Tuesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ065-066-291815-
/O.CON.KDDC.WW.Y.0021.000000T0000Z-201229T1800Z/
Pawnee-Stafford-
Including the cities of Larned, St. John, Stafford, 
and Macksville
1115 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Freezing rain. Total ice accumulation of around one tenth
  of an inch. Freezing rain is expected to change to rain early
  this afternoon before ending.

* WHERE...Pawnee and Stafford counties.

* WHEN...Until noon CST Today.

* IMPACTS...Plan on slippery road conditions. Ice accumulation 
  is most likely on elevated surfaces such as trees, power lines 
  and automobiles. Bridges and overpasses, and sidewalks, will 
  accumulate ice more efficiently. Slow down and allow extra 
  time to reach your destination Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
848 
WWUS43 KDDC 291752
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1152 AM CST Tue Dec 29 2020


KSZ046-291900-
/O.CAN.KDDC.WW.Y.0021.000000T0000Z-201229T2100Z/
Rush-
Including the city of La Crosse
1152 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Freezing rain has ended.

$$

KSZ065-066-291900-
/O.CAN.KDDC.WW.Y.0021.000000T0000Z-201229T1800Z/
Pawnee-Stafford-
Including the cities of Larned, St. John, Stafford, 
and Macksville
1152 AM CST Tue Dec 29 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Freezing rain has ended.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Dec 28, 3:32 AM CST, 11 minutes earlier.

Area forecast discussion, Dec 28, 3:32 AM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
332 AM CST Mon Dec 28 2020

...Updated Short Term and Long Term Sections...

.SHORT TERM...(Today and tonight)
Issued at 331 AM CST Mon Dec 28 2020

Winter precipitation event is clearly the biggest forecast challenge
today, tonight, and Tuesday. The initial precipitation event will
commence later on today across mainly west central Kansas. This will
be in the form of snow, focused on a fairly strong warm
frontogenetic zone aloft (roughly 700mb) from northeastern Colorado
east-southeastward into northwest and west central Kansas. There are
still questions regarding how far south some of this light
accumulating snow will extend. Highest confidence in a 1-2 inch snow
later today/this evening is in the Scott City-Dighton to Wakeeney
areas. At this time, we believe this initial wave will not produce
enough snow to create widespread hazardous travel for our forecast
area, thus we will not hoist a Winter Weather Advisory for this
stage of the event today. This first wave of winter precipitation
will shift north through the evening, but as that is occurring, the
main "warm conveyer belt" event will develop from the TX-OK
Panhandles, expanding rapidly north into southwest Kansas late
tonight, especially after Midnight CST (06z).

This main round will likely start as a snow-sleet mix in the 06-09z
time frame but will quickly change over to freezing rain as the warm
layer aloft, centered around 800mb, warms to +3 to +5C. Surface
temperatures are expected to remain in the 29 to 32F range through
15z across much of the forecast area, which is supported by many of
the models. The 15-18z time frame, however, is still very much in
question, as both the heaviest precipitation will be moving across
during this time frame and temperatures slowly climb on increased
surface warm/moist advection with winds attaining more of a
southerly component.

Our latest official forecast will call for at least a tenth of an
inch of ice accumulation east of a Liberal to Jetmore to LaCrosse
line, and this is based on temperatures warming above 32F after 16z
or so for much of the area. The ice accumulation forecast remains
very much low confidence given the sensitivity to surface
temperature in the 09-18z time frame, however we feel a Winter
Weather Advisory for this is warranted, given the potential threat
from light to moderate accumulating ice. After 18z, the warm
conveyer belt precipitation axis will shift deeper into
central/south central Kansas as the main upper level trough/jet
streak pushes east. Since this system will remain an open trough as
it pushes east Tuesday/Tuesday Night, there is not expected to be
any additional accumulating precipitation after the main warm
conveyer belt event Tuesday. Northwesterly winds at all levels will
overtake western Kansas Tuesday Night, allowing the atmosphere to
dry out.

.LONG TERM...(Tuesday through Sunday)
Issued at 331 AM CST Mon Dec 28 2020

There wasn't much energy spent on the Long Term portion of the
forecast given the Short-term concern through Tuesday. It certainly
looks like a much more tranquil pattern for southwest Kansas. The
southern end of the passing open trough mid-week will transform into
a rather robust mid-latitude cyclone, but this will be occurring
well to our east. Another mid level cyclone will dive southeast
across the Four Corners in the wake of the first upper low, but even
this second upper low will miss us by quite a distance to the south.
It will not have much in the way of moisture to work with anyway, on
the heels of the first storm. The weekend into early next week, the
upper level pattern will likely remain fairly perturbed with more
shortwave troughs zipping across the CONUS. Since it is so far out
in time, it remains to be seen what (if any) of these systems will
do with respect to sensible weather in the 4-7 January time frame.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1117 PM CST Sun Dec 27 2020

A fairly difficult aviation forecast today, as light snow is
expected to develop along a west-northwest to east-southeast axis
across mainly west central Kansas, clipping portions of southwest
Kansas as well. The best window for any light snow will be a 4 to
6 hour period during the afternoon (GCK) and late
afternoon/evening (HYS). These are the only two terminals that -SN
will be included with associated MVFR flight category. Confidence
in the snow being heavier at these terminals is not high enough to
warrant IFR during this TAF period. Widespread IFR/LIFR will
develop just after the end of this TAF period late Monday night
into Tuesday along with winter precipitation in the form of
freezing rain and/or sleet, snow.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  38  28  40  25 /  30  80  90  30
GCK  37  26  41  22 /  40  70  70  20
EHA  40  29  49  25 /  10  50  50  10
LBL  39  26  45  23 /  10  70  80  20
HYS  36  26  36  22 /  40  70  90  20
P28  40  30  45  29 /  10  90 100  70

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 3 AM to noon CST Tuesday for
KSZ064>066-076>081-085>090.

Winter Weather Advisory from 3 AM to 3 PM CST Tuesday for KSZ030-
031-045-046.

&&

SHORT TERM...Umscheid
LONG TERM...Umscheid
AVIATION...Umscheid
Hazardous weather outlook, Dec 27, 4:39 AM CST, 23 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
439 AM CST Sun Dec 27 2020

KSZ030-031-043>046-061>066-074>081-084>090-281045-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
439 AM CST Sun Dec 27 2020 /339 AM MST Sun Dec 27 2020/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------
Light snow is expected to develop across mainly far west central
Kansas Monday. Little to no snow accumulation is expected with
the first wave of precipitation Monday. Widespread winter
precipitation in the form of freezing rain, sleet, and snow
is expected to overspread much of the southwest Kansas region
early Tuesday morning. The greatest risk for winter precipitation
will be during the morning hours when the temperature is expected
to remain at or below 32 degrees. Temperature is expected to slowly
climb above 32 by midday or early afternoon. Light ice accumulation
can be expected along with light snow accumulation up along the
I-70 corridor Tuesday.

Days 2-7 Hazards
----------------
* Monday
  - Snow: Limited risk

* Tuesday
  - Ice accumulation: Elevated risk
  - Snow: Elevated risk

* Wednesday
  - Non thunderstorm wind: Limited risk

* Thursday
  No hazards.

* Friday
  No hazards.

* Saturday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

Nearby

Winter Weather Advisories in Kansas, 2020Every winter weather advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.